Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 19, 2021, 2:01 AM CDT for Lee County, Van Buren County, Iowa; Hancock County, McDonough County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 2:01 AM CDT (07:01 UTC)
- Expired
- Jun 19, 2021, 3:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WWUS83 KDVN 190701
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
201 AM CDT Sat Jun 19 2021
ILC067-071-109-187-IAC057-087-101-111-177-MOC045-199-190800-
Hancock-Henderson-Warren-McDonough-Henry-Des Moines-Van
Buren-Jefferson-Lee-Scotland-Clark-
201 AM CDT Sat Jun 19 2021
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTHERN HANCOCK...
SOUTHERN HENDERSON...SOUTHERN WARREN...MCDONOUGH...SOUTHERN HENRY...
SOUTHWESTERN DES MOINES...VAN BUREN...SOUTHWESTERN JEFFERSON...LEE...
NORTHERN SCOTLAND AND NORTHERN CLARK COUNTIES UNTIL 300 AM CDT...
At 200 AM CDT, radar indicated heavy rain from thunderstorms along
and south of Highway 34 in Iowa and west central Illinois, moving
east at 55 mph.
Winds in excess of 40 mph are possible with this thunderstorms.
Locations impacted include...
Burlington, Macomb, Fort Madison, Keokuk, Carthage, Nauvoo,
Keosauqua, Bushnell, West Burlington, Hamilton, Colchester, La Harpe,
Roseville, West Point, Dallas City, Donnellson, Montrose,
Stronghurst, Avon and Blandinsville.
Torrential rainfall is also occurring with this thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4059 9235 4060 9218 4094 9218 4073 9044
4028 9045 4028 9067 4053 9235
TIME...MOT...LOC 0700Z 273DEG 49KT 4054 9105
$$
ErvinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:42 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 19, 1:42 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 142 AM CDT Sat Jun 19 2021 .SYNOPSIS... Issued at 1223 AM CDT Sat Jun 19 2021 An active night is unfolding across most of eastern Iowa, northwest Illinois and far northeast Missouri. Showers and thunderstorms have developed as a result of interactions of a low-level jet, stalled cold front, upper level jet streak entrance region and an approaching short wave from the Dakotas. Reports of large hail up to golf ball size, wind damage and torrential rain have been received from the strongest cores, and will continue to be a concern over the next few hours. && .SHORT TERM...(Today and Tonight) ISSUED AT 1223 AM CDT Sat Jun 19 2021 [Key Messages] *Showers and strong/severe storms continue through early morning before exiting the area. *Dry Saturday daytime before precipitation chances increase overnight into Sunday [Discussion] Expect showers and storms to continue to move south and east along the favored convergence zone on the nose of the LLJ and cold front through the early morning. Instability of around 2000-3500 J/kg aloft and mid-level lapse rates favored around 7-9 C/km will ensure large hail remains a threat. Storms that manage to become surface based due to cold pools and outflow boundary interactions will also be capable of producing damaging wind gusts. These storms should exit the area around 10-12z, and will give way to a relatively quiet Saturday as surface high pressure builds across the area. Despite the cold front passing to the south, temperatures will remain on the warm side with daytime highs forecast to climb into the mid 80s to low 90s. A renewed round of showers and storms will arrive across the area late Saturday night into early Sunday. This looks to be the remnants of severe convection that will fire in Nebraska/Kansas Saturday evening with convergence into an MCS in the overnight hours. Confidence on this complex maintaining severe criteria is low, but chances for this look to return for the beginning of the long term period with the approach of a cold front from the west. .LONG TERM...(Sunday through Friday) ISSUED AT 140 AM CDT Sat Jun 19 2021 [Key Messages] *Showers and storms, some severe, possible Sunday *Cooler temperatures and dry condtions Monday/Tuesday *Active weather returns Wednesday with more warmth and humidity [Discussion] Warm front is forecast to lift across much of the CWA early Sunday thanks to a developing surface low pressure in the central Plains. Showers and storms will be accompanying the warm front as it passes, and look to exit the area by midday. We should be firmly in the warm sector just in time for the arrival of a strong cold front Sunday evening. Longer range CAMs depict a line of showers and storms accompanying the front as it passes across eastern Iowa and northwest Illinois Sunday evening. Given the presence of rich moisture in the warm sector with strong lift from the front, there is potential for some of these storms to become strong or severe. SPC has upgraded the entire area to a Level 2 (slight) risk for severe storms, with all modes of severe weather possible at this time. Exact details will be fine tuned over the next few forecast packages. High pressure immediately follows behind the front, with a rather nice air mass forecast to be in place across the area for the start of astronomical Summer. Afternoon highs Monday may only top out around 70 along the Highway 20 corridor (10-15 degrees below normal), with low 70s into northeast Missouri and west central Illinois. Values will warm slightly into the mid 70s for Tuesday. Rain and storm chances return beginning Wednesday and look to persist through the remainder of the week with a renewed surge of warm air and moisture into the Midwest. Temperatures look to climb back into the upper 80s to near 90 by the end of the work week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) ISSUED AT 1223 AM CDT Sat Jun 19 2021 Concerns over the next 6 hours mainly for KMLI and KBRL as a large complex of showers and strong/severe thunderstorms moves across the area. Large hail and damaging wind gusts have been reported with the strongest cores, and will continue to be a threat for these terminals until storms exit the area around 10-12z. After this, VFR conditions are expected with winds shifting to the north while remaining under 10 knots. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...Speck AVIATION...Speck
Hazardous weather outlook, Jun 19, 1:47 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 147 AM CDT Sat Jun 19 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200700- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 147 AM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Strong and severe thunderstorms will continue for the remainder of tonight for areas along and south of Highway 34. The primary threats will be large hail, damaging wind gusts, and torrential rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are expected late Saturday night, Sunday and Sunday night. The Storm Prediction Center has outlooked a Slight Risk for severe weather across the forecast area Sunday. The main threat from these storms will be large hail Sunday morning, then large hail, damaging winds, and an isolated tornado with storms along an ahead of a cold front that will pass through the area late Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will likely be needed for the remainder of tonight in southeast Iowa, northeast Missouri and west central Illinois. Speck
In the hours before
Local storm report, Jun 19, 12:02 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HEAVY RAIN OQUAWKA 40.94N 90.95W
06/18/2021 M1.33 INCH HENDERSON IL PUBLIC
TOTAL RAINFALL SO FAR.
&&
PSLocal storm report, Jun 19, 12:32 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG MONMOUTH 40.92N 90.64W
06/18/2021 WARREN IL TRAINED SPOTTER
2 LARGE TREE LIMBS BLOWN DOWN.
&&Local storm report, Jun 19, 12:32 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG MONMOUTH 40.92N 90.64W
06/18/2021 WARREN IL TRAINED SPOTTER
2 LARGE TREE LIMBS BLOWN DOWN.
&&Local storm report, Jun 19, 12:48 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HAIL 4 NE KEOTA 41.41N 91.89W
06/19/2021 M1.50 INCH WASHINGTON IA PUBLIC
REPORT AND PICTURE VIA SOCIAL MEDIA.
&&
PSSpecial weather statement, Jun 19, 1:28 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
128 AM CDT Sat Jun 19 2021
ILC071-131-187-IAC057-115-190830-
Henderson-Warren-Mercer-Des Moines-Louisa-
128 AM CDT Sat Jun 19 2021
...MINOR FLOODING WILL AFFECT NORTHEASTERN HENDERSON...NORTHERN
WARREN...SOUTHERN MERCER...NORTHERN DES MOINES AND SOUTHERN LOUISA
COUNTIES UNTIL 330 AM CDT...
At 126 AM CDT, radar indicated heavy rain had fallen along a line
extending from near Winfield to near Knoxville.
Locations impacted include...
Monmouth, Wapello, Columbus Junction, Oquawka, Mediapolis, Morning
Sun, Kirkwood, New Boston, Keithsburg, Columbus City, Little York,
Rozetta, Seaton, Oakville, Toolesboro, Ogle, Kossuth, Alexis,
Coldbrook and Bald Bluff.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4103 9137 4116 9137 4116 9140 4128 9140
4107 9044 4080 9044
TIME...MOT...LOC 0626Z 309DEG 4KT 4116 9135 4090 9032
GibbsSpecial weather statement, Jun 19, 2:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
201 AM CDT Sat Jun 19 2021
ILC067-071-109-187-IAC057-087-101-111-177-MOC045-199-190800-
Hancock-Henderson-Warren-McDonough-Henry-Des Moines-Van
Buren-Jefferson-Lee-Scotland-Clark-
201 AM CDT Sat Jun 19 2021
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT NORTHERN HANCOCK...
SOUTHERN HENDERSON...SOUTHERN WARREN...MCDONOUGH...SOUTHERN HENRY...
SOUTHWESTERN DES MOINES...VAN BUREN...SOUTHWESTERN JEFFERSON...LEE...
NORTHERN SCOTLAND AND NORTHERN CLARK COUNTIES UNTIL 300 AM CDT...
At 200 AM CDT, radar indicated heavy rain from thunderstorms along
and south of Highway 34 in Iowa and west central Illinois, moving
east at 55 mph.
Winds in excess of 40 mph are possible with this thunderstorms.
Locations impacted include...
Burlington, Macomb, Fort Madison, Keokuk, Carthage, Nauvoo,
Keosauqua, Bushnell, West Burlington, Hamilton, Colchester, La Harpe,
Roseville, West Point, Dallas City, Donnellson, Montrose,
Stronghurst, Avon and Blandinsville.
Torrential rainfall is also occurring with this thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4059 9235 4060 9218 4094 9218 4073 9044
4028 9045 4028 9067 4053 9235
TIME...MOT...LOC 0700Z 273DEG 49KT 4054 9105
ErvinThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:17 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Washington | 58 min |
| Jun 18, 11:03 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 27 min |
| Jun 18, 11:21 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 39 min |
| Jun 18, 11:29 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa | 46 min |
| Jun 18, 11:47 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Washington | 29 min |
| Jun 19, 12:02 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 43 min |
| Jun 19, 12:12 AM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Van Buren, Washington | 48 min |
| Jun 19, 12:27 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 27 min |
| Jun 19, 1:08 AM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 49 min |
| Jun 19, 1:28 AM CDT | Special Weather Statement | DVN | Louisa | 2 hr |
| Jun 19, 4:33 AM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 57 min |
| Jun 18, 10:45 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 48 min |
| Jun 18, 11:02 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 43 min |
| Jun 18, 11:36 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 40 min |
| Jun 19, 2:27 AM CDT | Special Weather Statement | DVN | McDonough | 33 min |
| Jun 19, 4:17 AM CDT | Special Weather Statement | DVN | Clark | 28 min |
| Jun 19, 4:23 AM CDT | Special Weather Statement | DVN | Clark | 37 min |
Nearby
Special Weather Statements in Iowa, 2021Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.